Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

16yrs old, irregular periods, small spots on cheeks and cramps. Can i stop my periods using a pill?

I have irregular periods and eveytime i start my period or before even i start to get these small spots on my cheek , they are always there in the same place,sometimes they are painful, once i stop my period it dissappears, also i start to get cramps and i cant even bend dowm or do anything, i want to remove my periods by using the pill but i am curious to know its side effects as i have heard ot increases different types cancer , i am 16 years old.
Asked On : Mon, 9 Jul 2012
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
The spots that are on your face is acne. The cramps you're describing sounds horrible but unfortunately about 90% of women have some kind of pain during their period. There are many birth-control pills on the market. They will lighten your menstrual cycle and can be used to make them disappear entirely. The nurse or gynecologist can explain things to you. It will take a couple months for your body to get used to the pills. You may experience some spotting or irregular bleeding and some women don't have much of a cycle at all. It is a wonderful choice. Side effects are very rare. They usually involve blood clotting. If there's no family or personal history of bleeding disorders early heart attacks blood clots in the long or legs, I wouldn't worry. I would not recommend taking up cigarette smoking as this will increase the risk. There is no harm or side effect or induction of any cancer. Indeed using the pill may decrease your risk of endometrial cancer and benign breast disease. What was natural up until the industrial age was for women to be either pregnant or lactating most of their lives-not having a menstrual cycles all the time. I put my own daughter on birth control pills when she was still in middle school to treat acne and painful menses. Fortunately she outgrew it but not for a decade. Without intervention it would've been a long 10 years.
Answered: Sun, 8 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor